Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jan 10, 2020, 4:12 PM CST for 4 counties in Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2020, 4:12 PM CST (22:12 UTC)
- Expired
- Jan 10, 2020, 7:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Johnston County, OK, Love County, OK, Marshall County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 148 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 4:14 PM CST | FLASH FLOOD | Marietta, OK | SH-32 IN MARIETTA IS CLOSED WEST OF I-35 DUE TO WATER ON THE ROADWAY. |
| Jan 10, 4:46 PM CST | FLASH FLOOD | 2 W Marietta, OK | 7-8 INCHES OF WATER ON ROADWAY AT PEANUT ROAD, 2 MILES WEST OF MARIETTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.6
The text
As transmitted.
796
WGUS54 KOUN 102212
FFWOUN
OKC019-069-085-095-110115-
/O.NEW.KOUN.FF.W.0002.200110T2212Z-200111T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
412 PM CST Fri Jan 10 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
West central Johnston County in southeastern Oklahoma...
Eastern Love County in southern Oklahoma...
Southeastern Carter County in southern Oklahoma...
Western Marshall County in southeastern Oklahoma...
* Until 715 PM CST.
* At 411 PM CST, local law enforcement reported flooding of rural
roads near Marietta.
* Some locations that will experience flooding include...
Marietta, Dickson, Mannsville, Thackerville, Lebanon, Lake Murray
and western Lake Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3380 9721 3384 9717 3390 9718 3391 9724
3386 9726 3388 9730 3433 9688 3387 9688
3395 9691 3396 9692 3394 9697 3396 9698
3395 9700 3389 9698 3384 9703 3385 9709
3382 9705 3380 9709 3374 9709 3372 9714
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 3:48 PM CST, 24 minutes earlier.
Area forecast discussion, Jan 10, 3:48 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Norman OK
348 PM CST Fri Jan 10 2020
.SHORT TERM...(This evening through Saturday)
Issued at 347 PM CST Fri Jan 10 2020
A strong cold front, located near along I-44 in Oklahoma, will
continue to push rather quickly south tonight. Scattered to
numerous showers and thunderstorms will continue to form across
south central and southeast Oklahoma through the early to mid
evening. Heavy rainfall/flooding along with the potential for
damaging winds/perhaps a tornado will be the main threats. Farther
northwest, scattered thunderstorms will develop along and near the
advancing front.
A Winter Weather Advisory will be issued for a large part of the
area for tonight through about noon Saturday. A mid and upper level
trough will lift across West Texas this evening and then across
Oklahoma and northern Texas late overnight/Saturday morning. This
track should favor a better chance of accumulating (higher amounts)
snow across southwestern/central/north central Oklahoma. Model
soundings suggest some potential for convective elements which will
enhance precipitation rates. Before the precipitation transitions
to snow this evening/overnight, there will be the potential for
mainly light freezing rain and sleet.
.LONG TERM...(Saturday night through Friday)
Issued at 347 PM CST Fri Jan 10 2020
Another upper short wave will be moving through on Sunday, bringing
in a surface low across the Texas Panhandle and a very weak surface
trough/boundary into northwest Oklahoma. With little moisture aloft
to interact with for precipitation, no POPs are expected, with just
some cloudcover across northern Oklahoma. With some unmelted ground
snow possible, we will go only slightly cooler than the previous
forecast. Will use the latest NBM for minimum temperatures, as all
the other synoptic models appear quite warm. However, the low
temperature may be around midnight, with temperatures gradually
increasing as the morning progresses. The southeast winds picking
up after midnight may begin increasing the surface moisture/dew
points northward, which could also result in advection freezing fog
developing toward sunrise and into the late morning hours.
Otherwise, expecting temperatures to warm to near normal (lower 50s)
across most locations, to even a little bit warmer across western
north Texas.
Windy on Monday as the warming trend will persist through midweek
with above normal temperatures. A couple more upper short waves
will be pushing a couple of cold front through, a weak one on
Tuesday and a stronger one on Wednesday. GFS trends of Wednesdays
front continue to be aggressive, while the previous sluggish ECMWF
is starting to trend more toward the GFS, bringing in some cooler
air from the Northern Plains for Wednesday night into Thursday. With
the moisture advection next week across eastern Texas and filtering
into southeast Oklahoma by mid week, cannot rule out a thunderstorm
across our southeast on Wednesday.
&&
.AVIATION...
Ceilings will be variable this TAF period with IFR/MVFR/VFR. Cold
front will continue to move across the area this afternoon and
evening. Strong north winds are expected behind the front.
Showers/storms are possible this afternoon. Precipitation chances
will continue into Saturday but the precipitation is expected to
transition from rain to winter precipitation, especially snow.
With the strong winds, blowing snow will also be possible which
could reduce visibility even after snow has stopped falling.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 21 31 21 52 / 80 60 0 0
Hobart OK 22 38 24 55 / 70 20 0 0
Wichita Falls TX 27 41 29 61 / 80 30 0 0
Gage OK 16 37 22 51 / 50 10 0 0
Ponca City OK 19 28 15 45 / 80 70 0 0
Durant OK 29 37 27 55 / 90 30 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until noon CST Saturday for OKZ006>008-
011>031-033>040-044.
Winter Weather Advisory until 6 AM CST Saturday for OKZ004-005-
009-010.
Flood Watch until midnight CST tonight for OKZ032-042-043-047-
048-051-052.
TX...Winter Weather Advisory until noon CST Saturday for TXZ083>087.
&&
SHORT TERM...06
LONG TERM...68Hazardous weather outlook, Jan 10, 12:22 PM CST, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1222 PM CST Fri Jan 10 2020 OKZ004>048-050>052-TXZ083>090-111200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1222 PM CST Fri Jan 10 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorm chances will increase through this afternoon primarily across central and southeastern Oklahoma, near and east of I-35. All severe weather threats will be possible, with hail up to the size of baseballs, damaging wind gusts exceeding 80 mph, and brief tornadoes. The highest potential for tornadoes will exist across southeastern Oklahoma early this evening. .Heavy Rainfall... Heavy rainfall is expected this afternoon and evening across southeastern Oklahoma. Rainfall totals exceeding 3 to 4 inches may result in flash flooding. .Winter Weather... Blowing snow will be possible across northwestern Oklahoma after sunset. Some snowfall accumulation may also result in slick roadways. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Winter weather... Rain will change to freezing rain, sleet, and snow late Friday night into early Saturday morning across much of Oklahoma. Snow accumulations of up to 4 inches will be possible across portions of central and northern Oklahoma. Hazardous travel conditions will be possible due to blowing snow and slick road conditions. .Thunderstorms... Low thunderstorm chances return Wednesday afternoon across southeastern Oklahoma. Severe weather is not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jan 10, 1:14 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
114 PM CST Fri Jan 10 2020
OKZ050-051-101945-
Love OK-Marshall OK-
114 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR eastern Love and central Marshall
Counties Until 145 PM CST...
AT 113 PM CST, strong thunderstorms were along a line extending from
near Madill to 3 miles southeast of Thackerville, moving northeast at
55 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Madill, Kingston, Thackerville, Lebanon, Willis, Little City, western
Lake Texoma and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3374 9717 3410 9695 3411 9660 3382 9676
3387 9680 3387 9683 3385 9685 3386 9687
3396 9692 3395 9698 3385 9702 3384 9704
3386 9707 3385 9709 3382 9705 3380 9709
3373 9709 3372 9715
TIME...MOT...LOC 1913Z 210DEG 47KT 3408 9674 3376 9710
MahaleSpecial weather statement, Jan 10, 2:59 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
259 PM CST Fri Jan 10 2020
OKZ046-050-102130-
Love OK-Carter OK-
259 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Love and
southeastern Carter Counties Until 330 PM CST...
AT 257 PM CST, a strong thunderstorm was located over Overbrook,
moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3402 9727 3438 9711 3437 9704 3435 9703
3434 9704 3433 9703 3433 9693 3417 9694
3417 9697 3412 9697 3400 9705
TIME...MOT...LOC 2057Z 204DEG 49KT 3406 9714
..speg.Special weather statement, Jan 10, 3:32 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 332 PM CST Fri Jan 10 2020 OKZ025-029-102200- Oklahoma OK-Cleveland OK- 332 PM CST Fri Jan 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma and northeastern Cleveland Counties Until 400 PM CST... AT 331 PM CST, a strong thunderstorm was located over southeastern Norman, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Locations impacted include... Norman, Stella, Newalla, Lake Thunderbird and Little Axe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3516 9740 3526 9745 3546 9714 3526 9714 TIME...MOT...LOC 2131Z 231DEG 23KT 3524 9736 Mahale
Special weather statement, Jan 10, 3:53 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
353 PM CST Fri Jan 10 2020
OKZ050-051-102230-
Love OK-Marshall OK-
353 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR eastern Love and Marshall
Counties Until 430 PM CST...
AT 351 PM CST, strong thunderstorms were along a line extending from
3 miles northeast of Thackerville to 4 miles southwest of
Gainesville Texas, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...
LAT...LON 3372 9715 3380 9721 3384 9717 3391 9720
3407 9701 3407 9697 3418 9690 3417 9671
3383 9670 3383 9676 3387 9681 3385 9686
3396 9692 3395 9700 3387 9700 3384 9704
3385 9709 3382 9705 3380 9709 3373 9709
TIME...MOT...LOC 2151Z 222DEG 41KT 3383 9711 3358 9710
..speg.Special weather statement, Jan 10, 3:56 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 PM CST Fri Jan 10 2020
OKZ026-030-031-102230-
Pottawatomie OK-Seminole OK-Lincoln OK-
356 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northwestern Seminole and southeastern Lincoln Counties Until 430 PM
CST...
AT 355 PM CST, a strong thunderstorm was located 4 miles northwest of
Little, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Prague and Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3531 9678 3540 9678 3557 9663 3540 9662
3539 9661 3541 9659 3540 9658 3542 9655
3544 9657 3546 9654 3543 9651 3543 9649
3542 9650
TIME...MOT...LOC 2155Z 213DEG 28KT 3540 9673
MahaleSpecial weather statement, Jan 10, 4:03 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 403 PM CST Fri Jan 10 2020 OKZ030-102230- Pottawatomie OK- 403 PM CST Fri Jan 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR north central Pottawatomie County Until 430 PM CST... AT 402 PM CST, a strong thunderstorm was located near Tecumseh, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Accumulation of hail on roads... Locations impacted include... Shawnee, Tecumseh, Johnson and Brooksville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3522 9697 3527 9703 3545 9690 3532 9679 TIME...MOT...LOC 2202Z 208DEG 16KT 3528 9695 Mahale
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:50 AM CST | Winter Weather Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 31 hr |
| Jan 10, 6:54 AM CST | Special Weather Statement | OUN | Custer | 36 min |
| Jan 10, 7:28 AM CST | Special Weather Statement | OUN | Roger Mills | 32 min |
| Jan 10, 7:32 AM CST | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills | 28 min |
| Jan 10, 7:55 AM CST | Special Weather Statement | OUN | Major | 35 min |
| Jan 10, 7:57 AM CST | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 33 min |
| Jan 10, 8:03 AM CST | Severe Thunderstorm Warning | OUN | Dewey, Major, Woods | 42 min |
| Jan 10, 8:23 AM CST | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 18 min |
| Jan 10, 8:39 AM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 51 min |
| Jan 10, 9:18 AM CST | Special Weather Statement | OUN | Canadian | 27 min |
| Jan 10, 9:23 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 52 min |
| Jan 10, 9:33 AM CST | Special Weather Statement | OUN | Alfalfa | 27 min |
| Jan 10, 9:44 AM CST | Special Weather Statement | OUN | Pottawatomie | 46 min |
| Jan 10, 10:08 AM CST | Special Weather Statement | OUN | Hughes | 37 min |
| Jan 10, 10:10 AM CST | Special Weather Statement | OUN | Garfield | 35 min |
| Jan 10, 10:20 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant | 40 min |
| Jan 10, 10:25 AM CST | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 20 min |
| Jan 10, 10:29 AM CST | Tornado Warning | OUN | Hughes | 31 min |
| Jan 10, 10:33 AM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 42 min |
| Jan 10, 10:37 AM CST | Tornado Warning | OUN | Lincoln | 9 min |
| Jan 10, 12:39 PM CST | Special Weather Statement | OUN | Marshall | 36 min |
| Jan 10, 12:48 PM CST | Special Weather Statement | OUN | Grady | 27 min |
| Jan 10, 12:55 PM CST | Special Weather Statement | OUN | Grady | 35 min |
| Jan 10, 12:58 PM CST | Special Weather Statement | OUN | Comanche | 32 min |
| Jan 10, 1:14 PM CST | Special Weather Statement | OUN | Marshall | 31 min |
| Jan 10, 1:18 PM CST | River Flood Warning | OUN | Atoka | 4 days |
| Jan 10, 1:25 PM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 50 min |
| Jan 10, 1:28 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 33 min |
| Jan 10, 2:02 PM CST | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Johnston, Love, Marshall | 4 hr |
| Jan 10, 2:08 PM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 41 min |
| Jan 10, 2:17 PM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal | 43 min |
| Jan 10, 2:20 PM CST | Tornado Warning | OUN | Atoka | 25 min |
| Jan 10, 2:25 PM CST | Areal Flood Advisory | OUN | Hughes | 4 hr |
| Jan 10, 2:25 PM CST | Tornado Warning | OUN | Atoka | 21 min |
| Jan 10, 2:31 PM CST | Severe Thunderstorm Warning | OUN | Love | 29 min |
| Jan 10, 2:59 PM CST | Special Weather Statement | OUN | Carter | 31 min |
| Jan 10, 3:32 PM CST | Special Weather Statement | OUN | Cleveland | 28 min |
| Jan 10, 3:45 PM CST | Areal Flood Advisory | OUN | Carter, Coal, Hughes, Johnston, Love, Marshall and 2 more | 3 hr |
| Jan 10, 3:53 PM CST | Special Weather Statement | OUN | Marshall | 37 min |
| Jan 10, 3:56 PM CST | Special Weather Statement | OUN | Okfuskee | 34 min |
| Jan 10, 4:03 PM CST | Flash Flood Warning | OUN | Coal, Hughes, Johnston, Pontotoc | 3 hr |
| Jan 10, 4:03 PM CST | Special Weather Statement | OUN | Pottawatomie | 27 min |
| Jan 10, 4:20 PM CST | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 22 min |
| Jan 10, 4:28 PM CST | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 6 hr |
| Jan 10, 5:09 PM CST | Areal Flood Advisory | OUN | Atoka, Bryan | 5 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.